Alert archive / Montana / Winter Storm Warnings in 2015

Winter Storm Warning 6, NWS Missoula, MT

November 10, 20154 counties in Montana

NWS Missoula, MT issued this winter storm warning at Nov 10, 2015, 5:36 AM MST for 4 counties in Montana. It was in force for 5 hr. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Nov 10, 2015, 5:36 AM MST (12:36 UTC)
Expired
Nov 10, 2015, 11:00 AM MST
In force
5 hr
Issued by
NWS Missoula, MT

Counties Deer Lodge County, MT, Granite County, MT, Powell County, MT, Silver Bow County, MT

The radar

The Missoula radar (KMSX), 110 km from the middle of the area, began a volume at 12:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 10, 7:00 AM MSTSNOW 31 Ese Butte, MT
Nov 10, 8:00 AM MSTHEAVY SNOW 72 Ene Janney, MTROADS WERE REALLY SLICK DRIVING INTO BUTTE THIS MORNING.
Nov 10, 8:30 AM MSTSNOW 13 Sw Ovando, MTCOCORAHS STATION OVANDO 2.9 SW /MT-PW-3/
Nov 10, 9:30 AM MSTSNOW 33 Nne Newcomb, MTBERT MOONEY AIRPORT OBSERVER. 0.37 OF LIQUID EQUIVALENT. MOSTLY MODERATE SNOW, BUT BASED OFF OF THE LIQUID EQUIVALENT, THERE WAS ONE HOUR WHERE HEAVY SNOW WAS LIKELY FROM 253 TO 353 AM MST.
Nov 10, 10:00 AM MSTSNOW 4Divide, MT
Nov 10, 10:01 AM MSTHEAVY SNOW 52 Sw Newcomb, MTREPORTED THAT IT SNOW QUITE HEAVILY FOR SEVERAL HOURS EARLIER THIS MORNING.
Nov 10, 10:02 AM MSTSNOW 0.54 Wnw West Valley, MT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 12:00Z, 0.6 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 12:00Z on 2015-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 12:00Z on 2015-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
489 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

541 
WWUS45 KMSO 101236
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
536 AM MST TUE NOV 10 2015

MTZ007-110000-
/O.UPG.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
/O.NEW.KMSO.WS.W.0006.151110T1236Z-151110T1700Z/
536 AM MST TUE NOV 10 2015

...WINTER STORM WARNING IN EFFECT UNTIL 10 AM MST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WINTER
STORM WARNING FOR MODERATE SNOW AND ICE ON ROADWAYS...WHICH IS IN
EFFECT UNTIL 10 AM MST THIS MORNING. THE WINTER WEATHER ADVISORY
IS NO LONGER IN EFFECT.

* IMPACTS/TIMING: MODERATE SNOW WILL CONTINUE THROUGH MID MORNING
  TODAY. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS, CAUSING
  TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM GEORGETOWN LAKE
  TO ANACONDA, THE I-90 CORRIDOR FROM ROUGHLY WARM SPRINGS TO
  BUTTE TO HOMESTAKE PASS, AND I-15 HEADING SOUTH OUT OF BUTTE
  WILL BE MOST AFFECTED.

* SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES OVER PASSES AND
  NEAR GEORGETOWN LAKE. AN ADDITIONAL 1 TO 2 INCHES ELSEWHERE.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

$$

IDZ006-MTZ006-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
536 AM MST TUE NOV 10 2015 /436 AM PST TUE NOV 10 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CAUSE WINTER 
  DRIVING CONDITIONS OVER LOLO... LOST TRAIL... AND SKALKAHO 
  PASSES THIS EVENING THROUGH TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 4000 FEET; LOWER 
  AMOUNTS IN DEEP VALLEYS. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

$$

IDZ009-010-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO ACCUMULATE OVER MOUNTAIN 
  PASSES TONIGHT. RAIN IN VALLEYS WILL TRANSITION TO ALL SNOW 
  LATE THIS EVENING... CREATING WINTER DRIVING CONDITIONS 
  THROUGH TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER PASSES. 1 TO 2 INCHES 
  AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

$$

MTZ043-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOWFALL RATES WILL INCREASE TONIGHT...LEADING 
  TO SLICK ROADS AND WINTER TRAVEL CONDITIONS THROUGH TUESDAY 
  AFTERNOON. 

* SNOW ACCUMULATIONS: 5 TO 7 INCHES OVER PASSES AND NEAR 
  GEORGETOWN LAKE. 1 TO 2 INCHES ELSEWHERE. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...
   HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO 
  BEARMOUTH

$$

MTZ004-101900-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY.

* IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL CAUSE 
  VISIBILITY REDUCTIONS AND SLUSH ACCUMULATION THIS EVENING AT 
  LOOKOUT PASS. AS TEMPERATURES COOL OVERNIGHT...RAIN IN THE 
  VALLEYS WILL TRANSITION TO SNOW...LEADING TO WINTER DRIVING 
  CONDITIONS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER LOOKOUT PASS. 1 TO 3 
  INCHES AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

$$

MTZ005-101900-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY.

* IMPACTS/TIMING: VALLEY RAIN WILL TRANSITION TO SNOW TONIGHT 
  LEADING TO WINTER DRIVING CONDITIONS WITH SLUSHY SNOW 
  ACCUMULATIONS ON AREA ROADWAYS THROUGH TUESDAY MORNING. 

* SNOW ACCUMULATIONS: UP TO 1 IN THE VALLEY BOTTOMS AND 1 TO 2 
  INCHES ON THE BENCHES. 

* LOCATIONS IMPACTED INCLUDE...BITTERROOT VALLEY...MISSOULA

$$

MTZ002-102000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AT MARIAS 
  PASS THROUGH THIS EVENING. AS TEMPERATURES COOL OVERNIGHT...
  WET AND SLUSHY ROADS COULD FREEZE UP CAUSING SLICK ROADS AND 
  WINTER DRIVING CONDITIONS THROUGH TUESDAY MIDDAY. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OVER MARIAS PASS. 1 TO 2 
  INCHES AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

$$

MTZ003-101800-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: RAIN WILL CHANGE OVER TO SNOW LATE THIS 
  EVENING OVER THE MISSION VALLEY. THIS EVENING THROUGH TUESDAY 
  MORNING... TEMPERATURES DROP TO BELOW FREEZING ALLOWING WET 
  AND SLUSHY ROADS TO CAUSE PATCHES OF ICE ON AREA ROADWAYS 
  CREATING HAZARDOUS DRIVING CONDITIONS. 

* SNOW ACCUMULATIONS: 1 TO 2 INCHES THE MISSION VALLEY.

* LOCATIONS IMPACTED INCLUDE...FLATHEAD LAKE...FLATHEAD VALLEY...
   MISSION VALLEY...POLSON

$$

MTZ001-101800-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
536 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING. 

* IMPACTS/TIMING: RAIN WILL CHANGE OVER TO LIGHT/MODERATE SNOW 
  BY THIS EVENING...PARTICULARLY ALONG HIGHWAY 2 FROM KILA TO 
  JUST SOUTH OF LIBBY. TEMPERATURES COOLING TO THE 20S TONIGHT 
  WILL CAUSE ANY WET OR SLUSH TO FREEZE AND RESULT IN SLICK 
  ROADWAYS. 

* SNOW ACCUMULATIONS: UP TO 1 INCH.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH

$$

IDZ005-007-008-101900-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
436 AM PST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
11 AM PST THIS MORNING. 

* IMPACTS/TIMING: RAIN IN VALLEYS WILL TRANSITION TO SNOW LATE 
  THIS EVENING AND LEAD TO WINTER TRAVEL CONDITIONS THROUGH 
  TUESDAY MORNING. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER WHITEBIRD GRADE. 1 TO 2 
  INCH ELSEWHERE ABOVE 3000 FEET. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...WHITE BIRD GRADE

$$
3 follow-up statements
168 
WWUS45 KMSO 101305
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
605 AM MST TUE NOV 10 2015

MTZ003-101415-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MTZ005-101415-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

MTZ007-101700-
/O.CON.KMSO.WS.W.0006.000000T0000Z-151110T1700Z/
605 AM MST TUE NOV 10 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM MST THIS
MORNING. 

* IMPACTS/TIMING: MODERATE SNOW WILL CONTINUE THROUGH MID 
  MORNING TODAY. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS... 
  CAUSING TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM 
  GEORGETOWN LAKE TO ANACONDA... THE I-90 CORRIDOR FROM ROUGHLY 
  WARM SPRINGS TO BUTTE TO HOMESTAKE PASS... AND I-15 HEADING 
  SOUTH OUT OF BUTTE WILL BE MOST AFFECTED. 

* SNOW ACCUMULATIONS: ADDITIONAL 2 TO 4 INCHES OVER PASSES AND 
  NEAR GEORGETOWN LAKE. AN ADDITIONAL 1 TO 2 INCHES ELSEWHERE. 

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

$$

IDZ006-MTZ006-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
605 AM MST TUE NOV 10 2015 /505 AM PST TUE NOV 10 2015/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /4 PM
PST/ THIS AFTERNOON. 

* IMPACTS/TIMING: MODERATE TO HEAVY SNOW WILL CAUSE WINTER 
  DRIVING CONDITIONS OVER LOLO... LOST TRAIL... AND SKALKAHO 
  PASSES THIS EVENING THROUGH TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ABOVE 4000 FEET; LOWER 
  AMOUNTS IN DEEP VALLEYS. 

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

$$

IDZ009-010-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOW WILL BEGIN TO ACCUMULATE OVER MOUNTAIN 
  PASSES TONIGHT. RAIN IN VALLEYS WILL TRANSITION TO ALL SNOW 
  LATE THIS EVENING... CREATING WINTER DRIVING CONDITIONS 
  THROUGH TUESDAY AFTERNOON. 

* SNOW ACCUMULATIONS: 4 TO 7 INCHES OVER PASSES. 1 TO 2 INCHES 
  AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

$$

MTZ043-110000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: SNOWFALL RATES WILL INCREASE TONIGHT...LEADING 
  TO SLICK ROADS AND WINTER TRAVEL CONDITIONS THROUGH TUESDAY 
  AFTERNOON. 

* SNOW ACCUMULATIONS: 5 TO 7 INCHES OVER PASSES AND NEAR 
  GEORGETOWN LAKE. 1 TO 2 INCHES ELSEWHERE. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 200 BONNER TO GREENOUGH...
   HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO 
  BEARMOUTH

$$

MTZ004-101900-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY.

* IMPACTS/TIMING: PERIODS OF LIGHT TO MODERATE SNOW WILL CAUSE 
  VISIBILITY REDUCTIONS AND SLUSH ACCUMULATION THIS EVENING AT 
  LOOKOUT PASS. AS TEMPERATURES COOL OVERNIGHT...RAIN IN THE 
  VALLEYS WILL TRANSITION TO SNOW...LEADING TO WINTER DRIVING 
  CONDITIONS. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER LOOKOUT PASS. 1 TO 3 
  INCHES AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...EVARO HILL...HIGHWAY 200 THOMPSON 
  FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 
  LOOKOUT PASS TO HAUGAN

$$

MTZ002-102000-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM MST THIS
AFTERNOON. 

* IMPACTS/TIMING: LIGHT TO MODERATE SNOW WILL CONTINUE AT MARIAS 
  PASS THROUGH THIS EVENING. AS TEMPERATURES COOL OVERNIGHT... 
  WET AND SLUSHY ROADS COULD FREEZE UP CAUSING SLICK ROADS AND 
  WINTER DRIVING CONDITIONS THROUGH TUESDAY MIDDAY. 

* SNOW ACCUMULATIONS: 3 TO 5 INCHES OVER MARIAS PASS. 1 TO 2 
  INCHES AT LOWER ELEVATIONS. 

* LOCATIONS IMPACTED INCLUDE...BAD ROCK CANYON...ESSEX...HIGHWAY 
  83 BIGFORK TO SWAN LAKE...MARIAS PASS...POLEBRIDGE

$$

MTZ001-101800-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
605 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING ABOVE 2500 FEET...

A WINTER WEATHER ADVISORY ABOVE 2500 FEET REMAINS IN EFFECT UNTIL
11 AM MST THIS MORNING. 

* IMPACTS/TIMING: RAIN WILL CHANGE OVER TO LIGHT/MODERATE SNOW 
  BY THIS EVENING...PARTICULARLY ALONG HIGHWAY 2 FROM KILA TO 
  JUST SOUTH OF LIBBY. TEMPERATURES COOLING TO THE 20S TONIGHT 
  WILL CAUSE ANY WET OR SLUSH TO FREEZE AND RESULT IN SLICK 
  ROADWAYS. 

* SNOW ACCUMULATIONS: UP TO 1 INCH.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 2 KALISPELL TO LIBBY... 
  HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 93 EUREKA TO WHITEFISH

$$

IDZ005-007-008-101900-
/O.CON.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
505 AM PST TUE NOV 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST THIS
MORNING ABOVE 3000 FEET...

A WINTER WEATHER ADVISORY ABOVE 3000 FEET REMAINS IN EFFECT UNTIL
11 AM PST THIS MORNING. 

* IMPACTS/TIMING: RAIN IN VALLEYS WILL TRANSITION TO SNOW LATE 
  THIS EVENING AND LEAD TO WINTER TRAVEL CONDITIONS THROUGH 
  TUESDAY MORNING. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES OVER WHITEBIRD GRADE. 1 TO 2 
  INCH ELSEWHERE ABOVE 3000 FEET. 

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 11 PIERCE TO 
  HEADQUARTERS...PIERCE...CAMAS PRAIRIE...GRANGEVILLE AND 
  VICINITY...WHITE BIRD GRADE

$$
815 
WWUS45 KMSO 101535
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
835 AM MST TUE NOV 10 2015

IDZ005-007-008-MTZ004-101645-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1900Z/
835 AM MST TUE NOV 10 2015 /735 AM PST TUE NOV 10 2015/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

A FEW LINGERING SNOW SHOWERS ARE POSSIBLE THIS MORNING, AND ROADS
WILL REMAIN SLICK OVER GRADES AND WHITE BIRD SUMMIT. HOWEVER,
ADDITIONAL ACCUMULATING SNOW IS NOW LONGER EXPECTED.

$$

MTZ002-101645-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T2000Z/
835 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

EXCEPT FOR A FEW SHOWERS OVER THE MOUNTAINS, ADDITIONAL
ACCUMULATING SNOW IS NO LONGER EXPECTED. HOWEVER, AREA ROADS,
ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS,
MAY REMAIN SLICK THROUGH THE MORNING HOURS.

$$

MTZ001-101645-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
835 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

ADDITIONAL SNOW IS NOW LONGER EXPECTED. HOWEVER, AREA ROADS,
ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS,
MAY REMAIN SLICK THROUGH THE MORNING HOURS.

$$

MTZ043-101645-
/O.CAN.KMSO.WW.Y.0037.000000T0000Z-151111T0000Z/
835 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

EXCEPT FOR A FEW SHOWERS OVER THE MOUNTAINS, ADDITIONAL
ACCUMULATING SNOW IS NO LONGER EXPECTED. HOWEVER, AREA ROADS,
ESPECIALLY THOSE WITH LESS TRAFFIC AND OUTSIDE POPULATED AREAS,
MAY REMAIN SLICK THROUGH THE MORNING HOURS.

$$

MTZ007-101800-
/O.EXT.KMSO.WS.W.0006.000000T0000Z-151110T1800Z/
835 AM MST TUE NOV 10 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL CONTINUE THROUGH
  MID MORNING. ICE HAS FORMED UNDERNEATH SNOWPACKED ROADS, CAUSING
  TREACHEROUS DRIVING CONDITIONS. HIGHWAY 1 FROM GEORGETOWN LAKE
  TO ANACONDA, THE I-90 CORRIDOR FROM ROUGHLY WARM SPRINGS TO
  BUTTE TO HOMESTAKE PASS, AND I-15 HEADING SOUTH OUT OF BUTTE
  WILL BE MOST AFFECTED.

* SNOW ACCUMULATIONS: UP TO 1 INCH ADDITIONAL SNOWFALL POSSIBLE,
  TAPERING OFF BY THE LATE MORNING AND EARLY AFTERNOON.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY 
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

$$

IDZ006-MTZ006-101800-
/O.EXT.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
835 AM MST TUE NOV 10 2015 /735 AM PST TUE NOV 10 2015/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST /10 AM
PST/ THIS MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST
/10 AM PST/ THIS MORNING. 

* IMPACTS/TIMING: PERIODS OF MODERATE SNOW WILL CAUSE WINTER
  DRIVING CONDITIONS OVER LOST TRAIL AND SKALKAHO PASSES AS WELL
  AS THE IDAHO BITTERROOT AND CLEARWATER BACKCOUNTRY THROUGH
  THIS MORNING.

* SNOW ACCUMULATIONS: A FEW INCHES ADDITIONAL ACCUMULATION
  POSSIBLE THROUGH THE EARLY AFTERNOON.

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12 
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... 
  LOLO PASS

$$

IDZ009-010-101800-
/O.EXT.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
835 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: SNOW SHOWERS WILL CONTINUE DOWN TO VALLEY FLOORS
  THIS MORNING. COMBINED WITH FREEZING TEMPERATURES OVER WET
  ROADS, SLICK ROADS ARE EXPECTED THROUGH THE MORNING. 

* SNOW ACCUMULATIONS: A FEW INCHES ADDITIONAL ACCUMULATION
  POSSIBLE THROUGH THE EARLY AFTERNOON, MOSTLY OVER THE MOUNTAINS.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

$$
397 
WWUS45 KMSO 101755
WSWMSO

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1055 AM MST TUE NOV 10 2015

MTZ007-101900-
/O.EXP.KMSO.WS.W.0006.000000T0000Z-151110T1800Z/
1055 AM MST TUE NOV 10 2015

...WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE WINTER STORM WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. 

* IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS,
  ESPECIALLY OVER HOMESTAKE PASS. CLOUD BREAKS SHOULD ALLOW FOR
  SOME MELTING BY THE AFTERNOON.

* SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS
  EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE
  AREA.

* LOCATIONS IMPACTED INCLUDE...BUTTE...GEORGETOWN LAKE...HIGHWAY
  12 GARRISON TO ELLISTON...HOMESTAKE PASS...MACDONALD PASS

$$

IDZ006-MTZ006-101900-
/O.EXP.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
1055 AM MST TUE NOV 10 2015 /955 AM PST TUE NOV 10 2015/

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/
THIS MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST /10 AM PST/
THIS MORNING. 

* IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS. CLOUD
  BREAKS SHOULD ALLOW FOR SOME MELTING BY THE AFTERNOON.

* SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS
  EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE
  AREA.

* LOCATIONS IMPACTED INCLUDE...DIXIE...ELK CITY...HIGHWAY 12
  LOWELL TO LOLO PASS...HIGHWAY 93 SULA TO LOST TRAIL PASS... LOLO
  PASS

$$

IDZ009-010-101900-
/O.EXP.KMSO.WW.Y.0037.000000T0000Z-151110T1800Z/
1055 AM MST TUE NOV 10 2015

...WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING...

THE WINTER WEATHER ADVISORY WILL EXPIRE AT 11 AM MST THIS
MORNING. 

* IMPACTS/TIMING: AREA ROADS WILL REMAIN SLICK IN SPOTS. CLOUD
  BREAKS SHOULD ALLOW FOR SOME MELTING BY THE AFTERNOON.

* SNOW ACCUMULATIONS: LITTLE TO NO ADDITIONAL ACCUMULATION IS
  EXPECTED AS THE BULK OF THE PRECIPITATION HAS MOVED EAST OF THE
  AREA.

* LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 
  TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO 
  GIBBONSVILLE...LEMHI PASS...SALMON

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this winter storm warning went out at Nov 10, 4:20 AM MST, 1 hour 16 minutes earlier.

Area forecast discussion, Nov 10, 4:20 AM MST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
420 AM MST TUE NOV 10 2015

.DISCUSSION...The low pressure system which brought widespread
rain and snow to the region yesterday will continue to slowly
migrate south and east of western Montana and central Idaho today.
Widespread light to moderate precipitation continues this morning
across southwest Montana westward into central Idaho. Most
locations within these areas have switched over to all snow fall,
although a few pockets of rain can be found in the lower valleys.
Slick, snow covered roadways should be expected, especially in
southwest Montana near Butte, MacDonald Pass and Homestake Pass
where some of the heavier snowfall has been located.

Across northwest Montana, precipitation has largely come to an end,
with drier air settling in behind the low pressure system. In
fact, many locations across northwest Montana have cleared out
nicely this morning, allowing temperatures to drop into the upper
20s. A mix of rain and slush from last evening may freeze to
roadways this morning, causing slick and changeable road
conditions. Winter weather advisories remain in place through this
morning area wide to account for slick roadways for the morning
commute.

Snow will gradually decrease this afternoon with only light
showers lingering, mainly in the higher terrain. A brief dry
period will continue through tonight. Areas that are able to see
some clearing come late tonight into Wednesday morning may see
some patchy fog develop.

Beginning Wednesday, a fast-moving Pacific storm system will bring
snow to mountain passes and strong gusty winds. Snow is expected
to begin along the Montana/Idaho border around noon on Wednesday.
Most of the snow during the day on Wednesday will be focused over
the mountains. Lookout, Lolo, Lost Trail and Marias pass could see
anywhere from 3-7 inches of snow Wednesday afternoon and
overnight. Many valleys such as the Missoula, Bitterroot and
Flathead valleys will be shadowed from the precipitation due to
the gusty westerly winds. Wind gusts of over 30 mph will
certainly be possible especially over southwest Montana. High
profile vehicles may have difficulties Wednesday afternoon.

Starting Wednesday evening, the winds will become northwesterly
and will increase the chances for valley precipitation. Snow
showers will begin developing over west central Montana and over
the Clearwater of Idaho and will eventually move into southwest
Montana by late evening and overnight hours. Due to the uniform
and strong northwest winds, the development of snow bands will
certainly be possible. Travelers could experience a sudden
increase in snowfall intensity and near zero visibility if under a
snowband. The best chances for snow band development will be over
west central and southwest Montana along the I90 corridor from
Superior through Butte Wednesday evening and overnight.

Thursday will be relatively dry with only a few lingering light
snow showers in the morning. Friday will see a wet weather system
starting to move into northwest Montana which could bring more
mountain rain/snow. Snow levels will be increasing through the day
Friday and will be up to 6000 feet by Saturday. Overall, this
system has potential to bring heavy rain/snow to the mountains of
northwest Montana Friday and Saturday.

While forecast models continue to struggle with timing of weather
systems in the longer term, the overall pattern continues to show
active weather, with temperatures likely remaining below normal
for this time of year into early next week.

&&

.AVIATION...An exiting low pressure system will continue to cause
precipitation across southwest Montana westward into central Idaho
through this morning. Widespread low ceilings and visibility in
these areas will cause the higher terrain to be obscured. Snow
will continue to fall into many valley locations (roughly down to
3000 feet) and will cause impacts to airfield KBTM due to low
visibility and ceilings. Snow will likely continue here through
roughly 10/1500z before slowly letting up late this morning.
Across northwest Montana, precipitation has largely come to an
end. However cold temperatures may allow for some freezing of
moisture to runways. Also, clearing skies may allow for some
patchy fog to develop. Conditions across western Montana and
central Idaho should gradually improve through this afternoon.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Weather Advisory until 5 PM MST this afternoon
     Butte/Blackfoot Region...Potomac/Seeley Lake Region.

     Winter Weather Advisory until 5 PM MST this afternoon
     Bitterroot/Sapphire Mountains.

     Winter Weather Advisory until noon MST today Missoula/Bitterroot
     Valleys.

     Winter Weather Advisory until noon MST today Lower Clark Fork
     Region.

     Winter Weather Advisory until 11 AM MST this morning
     Flathead/Mission Valleys.

     Winter Weather Advisory until 1 PM MST this afternoon West
     Glacier Region.

     Winter Weather Advisory until 11 AM MST this morning ABOVE 2500
     FEET for the Kootenai/Cabinet Region.

ID...Winter Weather Advisory until 5 PM MST this afternoon Eastern
     Lemhi County...Western Lemhi County.

     Winter Weather Advisory until 4 PM PST this afternoon Southern
     Clearwater Mountains.

     Winter Weather Advisory until 11 AM PST this morning ABOVE 3000
     FEET for the Lower Hells Canyon/Salmon River Region...
     Northern Clearwater Mountains...Orofino/Grangeville Region.

&&

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:47 PM MSTWinter Weather AdvisoryMSODeer Lodge, Granite, Lake, Mineral, Missoula, Powell and 3 more41 hr

Nearby

Winter Storm Warnings in Montana, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.